A switch in nodal structure in coupled systems of nonlinear sturm-liouville boundary value problems

Research output: Contribution to journalArticle


It is well known that the bifurcating nontrivial solutions to nonlinear Sturm-Liouville boundary value problems may be globally distinguished via the nodal structure of solutions. We demonstrate in this article that such is not necessarily the case for appropriate coupled multiparameter systems of such problems. Specifically, we give a calculable condition for the existence of a continuum of nontrivial solutions to such a system where the nodal structure of solution components is not preserved.

Original languageEnglish (US)
Pages (from-to)1009-1028
Number of pages20
JournalRocky Mountain Journal of Mathematics
Issue number3
StatePublished - Jan 1 1991


ASJC Scopus subject areas

  • Mathematics(all)

Cite this